Hail, Wheeler
- When
- June 12, 8:42 PM CST
- Where
- Wheeler County, Shamrock
- Measured
- 0.88 in hail
- Reported by
- GOVT OFFICIAL
- Coordinates
- 35.217, -100.250
A severe thunderstorm over the eastern Texas panhandle produced large hail during the evening hours.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
A severe thunderstorm over the eastern Texas panhandle produced large hail during the evening hours.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 12, 2:30 PM CST, 6 hours 12 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 330 PM CDT SAT JUN 12 2004 .DISCUSSION... DRYLINE WAS POSITIONED ALONG A CANADIAN TO GROOM LINE THIS AFTERNOON. WEAK SHEAR AND AMPLE INSTABILITY WILL SUPPORT CONVECTION OVER THE EXTREME SOUTHEAST TEXAS PANHANDLE THROUGH THIS EVENING. APPROACHING DISTURBANCE LOCATED OVER THE LOW ROLLING PLAINS...WILL GIVE THE ADDED LIFT TO INITIATE STORMS. A FEW STORMS COULD BECOME SEVERE. TOWARDS THE MOUNTAINS...ANOTHER WEATHER DISTURBANCE APPEARS TO BE LIFTING ACROSS THE CENTRAL ROCKIES...DEVELOPING CUMULUS AS FAR SOUTH AS NORTHEAST NEW MEXICO. DO NOT BELIEVE STORMS WILL DEVELOP OVER THE NORTHWEST CORNER OF THE PANHANDLES WHERE THE AIRMASS IS QUITE DRY... BUT WILL NEED TO MONITOR THIS AREA ANYWAY. UPPER LEVEL RIDGE BUILDS OVERHEAD EARLY NEXT WEEK...ALLOWING HIGH TEMPERATURES TO WARM TOWARDS THE CENTURY MARK AND LEAVING THE AREA DRY. BY THE END OF WEEK...FLOW ALOFT BECOMES NORTHWEST AND ALLOWS SHORTWAVE ENERGY TO TRACK ACROSS THE AREA. SIGNALS ARE NOT STRONG... HOWEVER WELL NEED TO MONITOR THE POSSIBILITY OF STORMS IN THIS TYPE OF SCENARIO. && .PRELIMINARY POINT TEMPS/POPS... AMARILLO 61 96 64 97 / 10 10 10 10 BEAVER 66 98 64 93 / 10 10 10 10 BOISE CITY 62 93 60 94 / 10 10 10 10 BORGER 62 98 65 98 / 10 10 10 10 BOYS RANCH 65 97 63 99 / 10 10 10 10 CANYON 62 97 63 97 / 10 10 10 10 CLARENDON 65 98 66 98 / 20 10 10 10 DALHART 62 93 62 98 / 10 10 10 10 GUYMON 63 97 64 98 / 10 10 10 10 HEREFORD 61 98 60 97 / 10 10 10 10 LIPSCOMB 67 98 67 94 / 10 10 10 10 PAMPA 63 97 65 96 / 10 10 10 10 SHAMROCK 68 98 68 95 / 20 10 10 10 WELLINGTON 70 99 69 96 / 20 10 10 10 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 04/08
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 354 PM CDT SAT JUN 12 2004 OKZ001>003-TXZ001>020-131100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 354 PM CDT SAT JUN 12 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... ISOLATED THUNDERSTORMS ARE POSSIBLE SOUTH AND EAST OF A LINE FROM BRISCOE TO WAYSIDE THIS AFTERNOON AND EVENING. CONVERGENCE ALONG THE DRYLINE HAS LED TO A LINE OF DEVELOPING CLOUDS FROM CANADIAN TO GROOM. AS THE DRYLINE MOVES EAST...AN UPPER LEVEL DISTURBANCE LOCATED OVER THE WESTERN TEXAS PANHANDLE WILL MOVE INTO THE AREA...AND COULD PROVIDE SUFFICIENT LIFT TO ALLOW A FEW STORMS TO FORM. THE POSSIBILITY OF HAIL AND DAMAGING WINDS CANNOT BE RULED OUT WITH ANY STORMS THAT DEVELOP. CAUTION IS ALSO ADVISED ON AREA LAKES TONIGHT. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING IN THE SOUTHEAST TEXAS PANHANDLE BETWEEN THE HOURS OF 400 PM AND 900 PM. KRAMAR
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 548 PM CDT SAT JUN 12 2004 TXZ020-122315- COLLINGSWORTH- 548 PM CDT SAT JUN 12 2004 ...THUNDERSTORMS WITH HAIL AND STRONG WINDS WILL MOVE OVER THE SOUTHEAST TEXAS PANHANDLE... THUNDERSTORMS WITH HAIL...STRONG GUSTY WINDS AND HEAVY RAIN WILL MOVE NORTHEAST AT 20 MPH OVER COLLINGSWORTH COUNTY LATE THIS AFTERNOON AND EARLY THIS EVENING. AREAS AROUND QUAIL...LUTIE...SAMNORWOOD... DOZIER AND WELLINGTON...WILL BE AFFECTED. HALF-INCH HAIL...WINDS GUSTING TO AROUND 50 MPH...AND HOURLY RAINFALL AMOUNTS UP TO ONE INCH CAN BE EXPECTED. COCKRELL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 611 PM CDT SAT JUN 12 2004 TXZ020-122345- COLLINGSWORTH- 611 PM CDT SAT JUN 12 2004 ...THUNDERSTORMS WITH HAIL AND STRONG WINDS WILL MOVE OVER THE SOUTHEAST TEXAS PANHANDLE... THUNDERSTORMS WITH HAIL...STRONG GUSTY WINDS AND HEAVY RAIN WILL MOVE NORTHEAST AT 20 MPH OVER COLLINGSWORTH COUNTY EARLY THIS EVENING. AREAS AROUND LUTIE...SAMNORWOOD...DOZIER AND WELLINGTON...WILL BE AFFECTED. HALF-INCH HAIL...WINDS GUSTING TO AROUND 50 MPH...AND HOURLY RAINFALL AMOUNTS UP TO ONE INCH CAN BE EXPECTED. COCKRELL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 903 PM CDT SAT JUN 12 2004 TXZ015-019-020-130235- COLLINGSWORTH-DONLEY-WHEELER- 903 PM CDT SAT JUN 12 2004 ...THUNDERSTORMS WITH HAIL AND STRONG WINDS WILL MOVE OVER THE SOUTHEAST TEXAS PANHANDLE... THUNDERSTORMS WITH HAIL...STRONG GUSTY WINDS AND HEAVY RAIN WILL MOVE NORTHEAST AT 35 MPH OVER COLLINGSWORTH COUNTY...EASTERN DONLEY COUNTY ...AND WHEELER COUNTY THIS EVENING. AREAS AROUND HEDLEY...QUAIL... WELLINGTON...SAMNORWOOD...DOZIER...AND SHAMROCK...WILL BE AFFECTED. HALF-INCH HAIL...WINDS GUSTING TO AROUND 50 MPH...AND HOURLY RAINFALL AMOUNTS UP TO ONE INCH CAN BE EXPECTED. COCKRELL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 931 PM CDT SAT JUN 12 2004 TXZ015-020-130300- COLLINGSWORTH-WHEELER- 931 PM CDT SAT JUN 12 2004 ...THUNDERSTORMS WITH HAIL AND STRONG WINDS WILL MOVE OVER THE SOUTHEAST TEXAS PANHANDLE... THUNDERSTORMS WITH HAIL...STRONG GUSTY WINDS AND HEAVY RAIN WILL MOVE NORTHEAST AT 35 MPH OVER COLLINGSWORTH COUNTY...AND INTO WHEELER COUNTY THIS EVENING. AREAS AROUND QUAIL...DOZIER...SAMNORWOOD...LUTIE ...SHAMROCK...LELA...AND TWITTY...WILL BE AFFECTED. HALF-INCH HAIL...WINDS GUSTING TO AROUND 50 MPH...FREQUENT DEADLY LIGHTNING...AND HOURLY RAINFALL AMOUNTS UP TO ONE INCH CAN BE EXPECTED. COCKRELL
The Amarillo radar (KAMA), 133 km away, was scanning. The volume nearest the first event began at 02:41 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5409838.